Burst ratio in a single-server queue
Andrzej Chydzinski () and
Dominik Samociuk
Additional contact information
Andrzej Chydzinski: Silesian University of Technology
Dominik Samociuk: Silesian University of Technology
Telecommunication Systems: Modelling, Analysis, Design and Management, 2019, vol. 70, issue 2, No 7, 263-276
Abstract:
Abstract In contemporary packet networks, the possibility of packet loss is a negative, but inevitable aspect of the network design. One of the most important characteristics of the packet loss process is the burst ratio—a characteristic describing the tendency of losses to occur in long series, one after another. In this paper, we study the burst ratio in the queueing system with the finite buffer for packets. This is motivated by the fact, that most packet losses in wired networks occur due to queueing of packets in routers, and overflowing routers’ buffers. We firstly derive the exact formula for the burst ratio. Then we study its behaviour as the buffer size grows, and obtain a simplified formula for large buffers. Thirdly, we present numerical results for different system parameterizations as well as the comparison with simulation results. Then we show results of measurements of the burst ratio in the networking laboratory. Finally, we draw conclusions on the influence (or lack of it) of several factors on the burst ratio.
Keywords: Queueing system; Networking; Packet losses; Burst ratio; Loss ratio (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://link.springer.com/10.1007/s11235-018-0476-7 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:telsys:v:70:y:2019:i:2:d:10.1007_s11235-018-0476-7
Ordering information: This journal article can be ordered from
http://www.springer.com/journal/11235
DOI: 10.1007/s11235-018-0476-7
Access Statistics for this article
Telecommunication Systems: Modelling, Analysis, Design and Management is currently edited by Muhammad Khan
More articles in Telecommunication Systems: Modelling, Analysis, Design and Management from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().